Alert archive / Missouri / Tornado Warnings in 2007

Tornado Warning 4, NWS Paducah, KY

March 1, 2007Bollinger County, Wayne County, Missouri

NWS Paducah, KY issued this tornado warning at Mar 1, 2007, 8:56 AM CST for Bollinger County, Wayne County, Missouri. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 1, 2007, 8:56 AM CST (14:56 UTC)
Expired
Mar 1, 2007, 9:45 AM CST
In force
49 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

Counties Bollinger County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 127 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 9:20 AM CSTHAIL 0.75Grassy, MODIME SIZE HAIL REPORTED ALONG HIGHWAY 34 NEAR INTERSECTION OF HIGHWAY DD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 1, 3:58 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 2.9 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1164 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
1.4
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KPAH 011456
TORPAH
MOC017-223-011545-
/O.NEW.KPAH.TO.W.0004.070301T1456Z-070301T1545Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
856 AM CST THU MAR 1 2007

THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A

* TORNADO WARNING FOR...
  BOLLINGER COUNTY IN SOUTHEAST MISSOURI...
  WAYNE COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 945 AM CST.

* AT 852 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LOWNDES...
  OR ABOUT 20 MILES EAST OF PIEDMONT....MOVING NORTHEAST AT 50 MPH.

* THE TORNADO WILL BE NEAR...
  GRASSY BY 905 AM CST...
  GLENALLEN AND MARBLE HILL BY 915 AM CST...
  SCOPUS BY 925 AM CST...
  SEDGEWICKVILLE BY 930 AM CST...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3721 9045 3707 9031 3728 8987 3753 8987

$$
1 follow-up statement
000 
WWUS53 KPAH 011521
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
919 AM CST THU MAR 1 2007

MOC017-223-011545-
/O.CON.KPAH.TO.W.0004.000000T0000Z-070301T1545Z/
WAYNE MO-BOLLINGER MO-
919 AM CST THU MAR 1 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 AM CST FOR BOLLINGER
AND WAYNE COUNTIES IN SOUTHEAST MISSOURI...

AT 917 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR GRASSY...MOVING
NORTHEAST AT 50 MPH.

THE TORNADO WILL BE NEAR...
  GLENALLEN AND MARBLE HILL BY 925 AM CST...
  SCOPUS BY 935 AM CST...
  8 MILES SOUTHEAST OF SEDGEWICKVILLE BY 945 AM CST...

LAT...LON 3721 9045 3707 9031 3728 8987 3753 8987

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Feb 28, 3:10 PM CST, 17 hours 46 minutes earlier.

Area forecast discussion, Feb 28, 3:10 PM CST, 17 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
310 PM CST WED FEB 28 2007

MAIN CONCERN FOR THIS FORECAST PACKAGE CONTINUES TO BE THE
INCREASING POTENTIAL FOR SEVERE WEATHER LATE TONIGHT AND THURSDAY.

STRONG WARM ADVECTION WILL ERODE THE CAP...RESULTING IN ELEVATED
CONVECTION DEVELOPING GENERALLY AFTER MIDNIGHT. GIVEN SOME MODEST
ELEVATED INSTABILITY AND STRONGLY SHEARED WIND FIELDS LARGE HAIL
WILL BE THE PRIMARY THREAT. MINOR LOCATION AND TIMING ISSUES REMAIN
BETWEEN THE NAM WHICH IS MAINLY EAST OF THE MISSISSIPPI...AND THE
GFS WHICH IS OVER THE ENTIRE AREA. DEPITE THE SPC DAY 1 OUTLOOK
CONFINING THE SLIGHT RISK OF SEVERE TO OUR WESTERN HALF...WOULD NOT
BE SURPRISED IF ELEVATED HAILERS EFFECT THE ENTIRE AREA IN THE
09Z-15Z TIMEFRAME.

THIS INITIAL BATCH OF THUNDERSTORMS WILL MOVE NORTHEAST OUT OF THE
REGION THROUGH THE MORNING HOURS...AND THEN THERE WILL LIKELY BE A
SMALL BREAK IN THE PRECIPITATION BEFORE THE SURFACE-BASED CONVECTION
SWEEPS INTO THE WESTERN ZONES. THE 18Z NAM INDICATES THAT THE
CONVECTION MAY NOT EXTEND SOUTHWARD INTO SOUTHEAST MISSOURI IN THE
MORNING...BUT WOULD EVENTUALLY DEVELOP SOUTHWARD THROUGH OUR EASTERN
ZONES IN THE AFTERNOON. THE GFS HAS MORE FORCING AND INDICATES A
MORE SOLID BAND WITH THE FRONT THROUGHOUT THE AREA.

GIVEN THE UNCERTAINTIES IN THE COVERAGE AND LOCATION OF CONVECTION
TONIGHT AND THURSDAY MORNING WILL KEEP POPS IN CHECK FOR NOW. WILL
HAVE LIKELIES ALL ZONES AFTER MIDNIGHT...WITH ONLY A CHANCE IN THE
WEST THIS EVENING. WILL HAVE 70-80 POPS FROM WEST TO EAST FOR
THURSDAY MORNING...AND THEN KEEP THE 80 POPS FAR EAST IN THE
AFTERNOON...WITH CHANCE IN THE WEST. THERE WILL BE A VERY SHARP BACK
EDGE TO THE STORMS WITH THE FRONT WEDNESDAY MIDDAY THROUGH THE
AFTERNOON.

AS FOR SEVERE WITH THE FRONTAL CONVECTION...INSTABILITY MAY BE
PRETTY LIMITED DEPENDING ON THE RETURN OF QUALITY MOISTURE AND IF
THERE IS ANY INSOLATION AHEAD OF THE FRONT. GIVEN THE STRONG
LOW-LEVEL SHEAR...TORNADOES WILL BE A THREAT IN ADDITION TO DAMAGING
WINDS AND LARGE HAIL. ONCE AGAIN THE STORMS WILL BE WELL EAST OF THE
AREA BY 00Z FRIDAY.

LOOKS LIKE FRIDAY WILL BE ABOVE NORMAL...AS THE COLD ADVECTION WAITS
UNTIL FRIDAY NIGHT INTO SATURDAY. THE GFS HAS BEEN CONSISTENT IN
TRYING TO DEVELOP SOME VERY LIGHT PRECIPITATION WITH A MINOR
DISTURBANCE IN THE CYCLONIC FLOW ALOFT ROTATING THROUGH THE AREA
FRIDAY AFTERNOON AND EVENING...SO INSERTED SOME SPRINKLES. ON
SATURDAY THE MAIN UPPER CYCLONE ROTATES THROUGH THE AREA...USHERING
IN COLDER AIR...AND A CHANCE OF FLURRIES THROUGHOUT THE AREA. THE
09Z SREF DATA DO NOT SUPPORT ANY MEASURABLE POPS FOR OUR AREA
SATURDAY.

A NICE DRY STRETCH IS FORECAST SUNDAY THROUGH WEDNESDAY...ALONG WITH
MODERATING TEMPERATURES. MONDAY AND BEYOND SHOULD BE AT OR ABOVE
NORMAL.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

DRS
Hazardous weather outlook, Mar 1, 5:08 AM CST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
508 AM CST THU MAR 1 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-021115-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
508 AM CST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A MODERATE RISK OF SEVERE THUNDERSTORMS IS FORECAST FOR THE
ENTIRE QUAD STATE AREA TODAY.

A LINE OF INTENSE STORMS WILL MOVE QUICKLY THROUGH SOUTHEAST
MISSOURI DURING THE MORNING HOURS...AND THEN THROUGH THE REMAINDER
OF THE AREA DURING THE AFTERNOON. DAMAGING WINDS...LARGE HAIL AND
A FEW TORNADOES WILL BE POSSIBLE ALONG AND OUT AHEAD OF THIS LINE
OF STORMS. THE TORNADO POTENTIAL CURRENTLY LOOKS GREATEST IN THE
SOUTHERN PARTS OF THE REGION.

THE STORMS WILL BE MOVING RAPIDLY TO THE NORTHEAST AT AROUND 60
MPH...AND SHOULD BE CLEAR OF THE ENTIRE AREA BY SUNSET. ALTHOUGH
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...THE FAST SPEED OF THE
STORMS SHOULD PREVENT WIDESPREAD SIGNIFICANT FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY OVER THE ENTIRE AREA TODAY.

In the hours before

Special weather statement, Mar 1, 5:44 AM CST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
544 AM CST THU MAR 1 2007

MOZ100-107>109-011315-
WAYNE MO-CARTER-RIPLEY-BUTLER-
INCLUDING THE CITIES OF...PIEDMONT...VAN BUREN...DONIPHAN...
POPLAR BLUFF
544 AM CST THU MAR 1 2007

...EXPECT STRONG TO SEVERE STORMS BETWEEN 7 AND 8 AM...

THE LEADING EDGE OF STRONG TO SEVERE THUNDERSTORMS WILL LIKELY DEVELOP
AND MOVE NEAR A VAN BUREN...GATEWOOD MISSOURI LINE SHORTLY AFTER 7
AM...REACHING NEAR A GREENVILLE TO POPLAR BLUFF MISSOURI LINE
CLOSE TO 8 AM.

BASED ON CURRENT SURFACE...SATELLITE AND RADAR TRENDS...STORMS
MOVING INTO CARTER AND RIPLEY COUNTIES IN SOUTHEAST MISSOURI THIS
MORNING COULD INTENSIFY AND BECOME SEVERE IN A SHORT PERIOD OF
TIME.

THE THUNDERSTORMS MAY DEVELOP QUICKLY INTO A LINE DURING THE
MORNING. TORNADOES ARE NOT OUT OF THE QUESTION WITH THESE STORMS.

A TORNADO WATCH REMAINS IN EFFECT FOR ALL OF SOUTHEAST MISSOURI
UNTIL NOON.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION AND
RADIO FOR THE LATEST WEATHER UPDATES. BE PREPARED TO SEEK SHELTER
IF YOUR ARE IN THE PATH OF ANY STRONG STORMS THIS MORNING.

SMITH
Special weather statement, Mar 1, 6:59 AM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
659 AM CST THU MAR 1 2007

MOZ107-108-011500-
CARTER-RIPLEY-
INCLUDING THE CITIES OF...VAN BUREN...DONIPHAN
659 AM CST THU MAR 1 2007

...SEVERE STORMS MOVING TOWARD CARTER AND RIPLEY COUNTY...

SEVERE STORMS...WITH A HISTORY OF PRODUCING A TORNADO...WERE
LOCATED ACROSS EXTREME SOUTHERN MISSOURI AND NORTHERN ARKANSAS.
SHOULD THESE STORMS WERE MOVING NORTHEAST AROUND 50 MPH.

BASED ON CURRENT RADAR TRENDS...THESE STORMS WILL LIKELY MOVE NEAR
THE GATEWOOD AND HANDY IN RIPLEY COUNTY AND NEAR FREEMONT AND
EASTWOOD BETWEEN 715 AND 745 AM THIS MORNING.

THESE ARE DANGEROUS STORMS...PERSONS IN THE PATH OF THESE STORMS SHOULD
KEEP POSTED TO THE LATEST WEATHER AND BE PREPARED TO SEEK
SHELTER IMMEDIATELY...SHOULD THESE STORMS MOVE NEAR YOUR AREA.

SMITH
Local storm report, Mar 1, 8:52 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
852 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 AM     HAIL             DONIPHAN                36.62N 90.82W
03/01/2007  E0.75 INCH       RIPLEY             MO   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED IN THE COMMUNITY.

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 7:15 AM CSTTornado WarningPAHCarter60 min
Mar 1, 7:20 AM CSTTornado WarningPAHRipley40 min
Mar 1, 8:19 AM CSTSevere Thunderstorm WarningPAHRipley41 min
Mar 1, 8:31 AM CSTSevere Thunderstorm WarningPAHWayne44 min
Mar 1, 8:41 AM CSTTornado WarningPAHRipley34 min
Mar 1, 8:55 AM CSTSevere Thunderstorm WarningPAHButler50 min
Mar 1, 9:29 AM CSTSevere Thunderstorm WarningPAHCape Girardeau, Perry46 min
Mar 1, 10:11 AM CSTSevere Thunderstorm WarningPAHCape Girardeau, Scott49 min
Mar 1, 10:20 AM CSTSevere Thunderstorm WarningPAHButler, Stoddard24 min

Nearby

Tornado Warnings in Missouri, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.